Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 303, NWS Lubbock, TX

September 13, 2005Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 13, 2005, 3:15 PM CDT for Lubbock County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2005, 3:15 PM CDT (20:15 UTC)
Expired
Sep 13, 2005, 4:15 PM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 12:57 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 13, 12:57 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1257 PM CDT TUE SEP 13 2005

.UPDATE...
COLD FRONT HAS PUSHED INTO OUR NORTHWESTERN ZONES BRINGING WITH IT
MUCH DRIER AIR. DEWPOINTS WERE DIPPING INTO THE UPPER 30S AT KCVN.
WITH THE FRONT CONTINUING A SLOW SOUTHWARD PUSH WE BELIEVE THE
NORTHWESTERN CWA SHOULD REMAIN DRY THIS AFTERNOON AND TONIGHT.
FOCUS FOR THE REMAINDER OF THE AFTERNOON WILL BE FURTHER NORTH AND
EAST ALONG THE FRONTAL BOUNDARY AND ALONG A SURFACE TROUGH THAT IS
LOCATED FROM NEAR MEMPHIS TO TAHOKA. THOUGHTS ARE THAT WINDS
SHOULD BACK DURING THE AFTERNOON HOURS EAST OF THE TROUGH AXIS
INCREASING CONVERGENCE ALONG THE TROUGH AXIS. AS THUNDERSTORMS
DEVELOP AND INTERACT WITH A STRONG JET MOVING ACROSS THE NORTHERN
PANHANDLE THIS EVENING WE SHOULD SEE SUFFICIENT SHEAR FOR THE
POTENTIAL OF SUPERCELLS. BEST CHANCES FOR THE STRONG TO SEVERE
THUNDERSTORMS WILL BE WITHIN 60 MILES OF CDS IF THE WINDS BACK AS
ANTICIPATED.

SATELLITE ALSO REVEALS SOME LIFT MOVING OUT OF SOUTHEAST NEW
MEXICO INTO THE SOUTH PLAINS WITH SOME MIDDLE LEVEL CLOUD
DEVELOPMENT. WE MAY HAVE TO WATCH FOR SOME HIGH BASED THUNDER WEST
OF THE TROUGH AXIS. AT THIS TIME IT APPEARS THAT THIS LIFT WILL
MOVE EASTWARD FAST ENOUGH TO KEEP THE WESTERN SOUTH PLAINS DRY
THIS AFTERNOON AND TONIGHT.

REMAINDER OF FORECAST IS IN GOOD SHAPE.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18
Hazardous weather outlook, Sep 13, 12:09 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1209 PM CDT TUE SEP 13 2005

TXZ021-022-027-028-033-034-039>041-141715-
PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-
1209 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TXZ023>026-029>032-035>038-042>044-141715-
SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK-
CROSBY-DICKENS-KING-GARZA-KENT-STONEWALL-
1209 PM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE EXTREME
SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MAINLY ALONG AND EAST
OF A TULIA TO PLAINVIEW TO POST LINE WITH THE GREATEST RISK WITHIN
60 MILES OF CHILDRESS. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

A COLD FRONT MOVING SOUTHWARD ACROSS THE PANHANDLE AND A SURFACE TROUGH
LOCATED NEAR THE EDGE OF THE CAPROCK COULD CREATE ENOUGH
CONVERGENCE THIS AFTERNOON TO INITIATE THUNDERSTORMS. A STRONG
PIECE OF JET ENERGY MOVING ACROSS ARIZONA WILL ARRIVE OVER WEST
THE NORTHERN PANHANDLE LATE THIS AFTERNOON INTO THE EVENING HOURS.
THIS MAY PROVIDE SUFFICIENT WIND SHEAR TO ALLOW SUPERCELLS TO
DEVELOP ALONG AND EAST OF THE SURFACE TROUGH.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:19 PM CDTSevere Thunderstorm WarningLUBHale41 min
Sep 12, 8:41 PM CDTSevere Thunderstorm WarningLUBHale49 min
Sep 13, 4:58 PM CDTSevere Thunderstorm WarningLUBMotley47 min
Sep 13, 5:30 PM CDTSevere Thunderstorm WarningLUBLynn22 min
Sep 13, 5:42 PM CDTSevere Thunderstorm WarningLUBGarza48 min
Sep 13, 5:56 PM CDTSevere Thunderstorm WarningLUBChildress49 min
Sep 13, 6:16 PM CDTSevere Thunderstorm WarningLUBDickens44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.